Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 183, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 22, 2011, 1:58 PM CDT for 4 counties in Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 22, 2011, 1:58 PM CDT (18:58 UTC)
- Expired
- May 22, 2011, 2:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties DeKalb County, TN, Putnam County, TN, Warren County, TN, White County, TN
The radar
The Nashville radar (KOHX), 87 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:18 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1543 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
418
WUUS54 KOHX 221858
SVROHX
TNC041-141-177-185-221930-
/O.NEW.KOHX.SV.W.0183.110522T1858Z-110522T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
158 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL WARREN COUNTY IN MIDDLE TENNESSEE...
WHITE COUNTY IN MIDDLE TENNESSEE...
SOUTHEASTERN DEKALB COUNTY IN MIDDLE TENNESSEE...
SOUTH CENTRAL PUTNAM COUNTY IN MIDDLE TENNESSEE...
* UNTIL 230 PM CDT
* AT 150 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
CENTERTOWN...MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPARTA...
COOKEVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM SUNDAY
EVENING FOR CENTRAL TENNESSEE.
&&
LAT...LON 3599 8532 3573 8578 3584 8589 3585 8588
3587 8591 3588 8591 3617 8549
TIME...MOT...LOC 1858Z 232DEG 30KT 3586 8575
$$
042 follow-up statements
654
WWUS54 KOHX 221916
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
216 PM CDT SUN MAY 22 2011
TNC177-221926-
/O.CAN.KOHX.SV.W.0183.000000T0000Z-110522T1930Z/
WARREN TN-
216 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WARREN COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3617 8549 3599 8532 3581 8563 3585 8573
3585 8578 3586 8579 3585 8588 3587 8573
3604 8568
TIME...MOT...LOC 1916Z 232DEG 30KT 3595 8560
$$
TNC041-141-185-221930-
/O.CON.KOHX.SV.W.0183.000000T0000Z-110522T1930Z/
WHITE TN-DEKALB TN-PUTNAM TN-
216 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
PUTNAM...SOUTHEASTERN DEKALB AND WHITE COUNTIES UNTIL 230 PM CDT...
AT 212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
WEST OF SPARTA...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
SPARTA AND COOKEVILLE.
LAT...LON 3617 8549 3599 8532 3581 8563 3585 8573
3585 8578 3586 8579 3585 8588 3587 8573
3604 8568
TIME...MOT...LOC 1916Z 232DEG 30KT 3595 8560
$$
04008
WWUS54 KOHX 221926
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
226 PM CDT SUN MAY 22 2011
TNC041-221936-
/O.CAN.KOHX.SV.W.0183.000000T0000Z-110522T1930Z/
DEKALB TN-
226 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DEKALB COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING MOVED OUT OF THE WARNED AREA.
LAT...LON 3599 8532 3581 8563 3582 8566 3585 8564
3586 8567 3588 8564 3589 8565 3598 8565
3599 8563 3602 8563 3605 8567 3617 8549
TIME...MOT...LOC 1926Z 232DEG 30KT 3600 8552
$$
TNC141-185-221930-
/O.CON.KOHX.SV.W.0183.000000T0000Z-110522T1930Z/
WHITE TN-PUTNAM TN-
226 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
PUTNAM AND WHITE COUNTIES UNTIL 230 PM CDT...
AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTHWEST OF SPARTA...MOVING NORTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
COOKEVILLE.
LAT...LON 3599 8532 3581 8563 3582 8566 3585 8564
3586 8567 3588 8564 3589 8565 3598 8565
3599 8563 3602 8563 3605 8567 3617 8549
TIME...MOT...LOC 1926Z 232DEG 30KT 3600 8552
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 12:45 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, May 22, 12:45 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1245 PM CDT SUN MAY 22 2011 .AVIATION... EXPECT ISOLATED STRONG STORMS THIS AFTERNOON...SPCLY NOW TIL 20Z...IN EASTERN HALF OF MIDDLE TN GENLY ALONG AND EAST OF I-65 CORRIDOR. OTHERWISE...GOOD CHANCE FOR LIGHT TO MODERATE SHOWERS AT BOTH BNA/CSV SITES THIS AFTERNOON. SOMEWHAT GUSTY PREVAILING SFC WINDS THE REST OF THIS AFTERNOON BUT LOCALLY STRONGER IN/NEAR THE STRONG STORMS. EXTENSIVE CLOUDS OVERNIGHT BUT PRECIP CHANCES WILL DECREASE AND WIDNS SHOULD BE LIGHT/SOUTHERLY. EXPECT SOME LIGHT FOG AT CSV FOR SJORT PERIOD CLOSE TO DAYBREAK. && .PREV DISCUSSION... /ISSUED 1144 AM CDT SUN MAY 22 2011/ MESOSCALE UPDATE... HEATING/MODERATE INSTAB ACR LARGE AREA OF MID TN. HIGHER H8 WINDS CROSS NW CORNER OF MID TN THIS AFTERNOON W/BEST CHANCE OF DAMAGING WINDS IN THAT REGION. OTW...ISO STRONG-SVR PULSE STORMS NEXT 1-2HRS ALONG I-65 CORRIDOR W/CAPES APPROACHING 3500 J/KG. PREV DISCUSSION... /ISSUED 941 AM CDT SUN MAY 22 2011/ MESOSCALE UPDATE... DEEP SOUTHWEST FLOW WITH NUMEROUS H5 SHORTWAVES RIDING OVR MID TN TDAY. 22/06Z GFS/NAM H8 WIND MAX MOVES INTO N MID TN THIS AFTN WITH SHOWERS AND THUNDERSTORMS LIKELY WEST OF THE PLATEAU. ISO STRONG TO SEVERE STORMS THIS AFTN WITH M/U CAPES OF 2500 J/KG AND SHOWALTER TO -3. STRONGER STORMS LIKELY IN THE WEST AND NORTH AS H8 WIND MAX HEADS NE. PREV DISCUSSION... /ISSUED 706 AM CDT SUN MAY 22 2011/ UPDATE...FOR 22/12 AVIATION FORECAST AVIATION... THUNDERSTORMS CURRENTLY FIRING OVER CENTRAL AND SOUTHERN ARKANSAS WILL MOVE NORTHEASTWARD AND INTO SOUTHWEST TENNESSEE BY 8 AM THIS MORNING. SOUTHWESTERLY UPPER FLOW IS DEEP SO EXPECT THIS ACTIVITY TO CONTINUE NORTHEAST AND INTO SOUTHWEST MIDDLE TENNESSEE BETWEEN 9 AM AND 10 AM. COULD SEE A FEW STORMS IN THE NASHVILLE AREA AS EARLY AS NOON. STRONG TO SEVERE STORMS ARE POSSIBLE. OUTSIDE OF THUNDERSTORMS GENERALLY VFR AT BNA AND CSV THROUGH THE NEXT 24 HOURS. BOYD PREV DISCUSSION... /ISSUED 252 AM CDT SUN MAY 22 2011/ DISCUSSION... ANALYSIS SHOWING QUASI-STATIONARY FRONTAL BOUNDARY ACROSS THE PLAINS...WITH A WEAK WARM FRONT ACROSS THE UPPER MID-WEST/OH VALLEY. ALOFT...ML/UL RIDGE AXIS NOW EAST ALLOWING SOUTHWEST FLOW TO DEVELOP ACROSS THE MID-SOUTH. IMPULSE AND POOL OF MOISTURE CURRENTLY RIDING UP IN FLOW BRINGING ISOLATED SHWRS/STORMS ACROSS WEST TN TO VERY NEAR THE TN RIVER. THE CWA WILL REMAIN ML/UL SOUTHWEST FLOW REGIME THRU WEDNESDAY NIGHT AS UL LOW DRIFTS FROM THE NORTHERN PLAINS THRU THE GREAT LAKES AND INTO CANADA TODAY THRU LATE MONDAY...THEN A SECONDARY LOW DEVELOPS IN THE CENTRAL PLAINS TUESDAY AND MOVES JUST NORTH OF THE CWA LATER THURSDAY. SFC LOW WILL MOVE VERY CLOSE TO UL LOW WHICH WILL KEEP FRONTAL BOUNDARY NORTH. THIS FRONTAL BOUNDARY WILL EVENTUALLY LINK WITH DEVELOPING LATE WEEK SFC LOW ASSOCIATED WITH CENTRAL PLAINS UPPER SYSTEM. ULTIMATELY THE CWA WILL STAY IN WARM SECTOR WELL INTO THURSDAY. INSTABILITY WILL REMAIN ON THE HIGHER SIDE WITH CAPES APPROX 1000-3000J/KG AND DECNET SHEAR LARGE PART OF TIME. WITH SERIES OF MOISTURE SOURCES AND BITS OF ENERGY PASSING... ISO-SCT SHWRS/STORMS POSSIBLE ANYTIME THRU THIS PERIOD BUT ARE MOST LIKELY IN PEAK HEATING. SOME MAY EVEN PRODUCE STRONG- DAMAGING WIND. ON THURSDAY...BRUNT OF SYSTEM EXPECTED AS COLD FRONT/UL TROF FINALLY PASS LATE IN THE DAY. THIS WILL INCREASE CONVECTION AS NUMEROUS STORMS/SQUALL LINE EXPECTED IN THE AFTERNOON/EVENING. AIRMASS WILL DRY BEHIND THE FEATURES FRIDAY BUT DIVING UL JET LOOKS TO CARVE OUT FAIRLY SHARP SECONDARY TROF ON SATURDAY...WHICH MAY BRING ISO STORMS RAPIDLY BACK TO THE AREA. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, May 22, 6:05 AM CDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 605 AM CDT SUN MAY 22 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 605 AM CDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY...ESPECIALLY WEST OF I-65. ISOLATED STRONG TO SEVERE STORMS MAY DEVELOP LATER THIS MORNING BUT ARE MOST LIKELY THIS AFTERNOON AND EVENING. DAMAGING WIND IS THE GREATEST THREAT ALTHOUGH HAIL MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY ALSO DEVELOP MONDAY AND TUESDAY AS THE WEATHER PATTERN CHANGES VERY LITTLE. STRONG GUSTY TO DAMAGING WIND IS THE PRIMARY THREAT. .SPOTTER CALL TO ACTION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 12:58 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Jackson, Putnam, Smith, Wilson | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.